My life changed forever July 14 2015.
While at my desk shortly after lunch my heart started beating out of my chest. I quickly grabbed my iPhone to
open the AliveCor app which provides a 1-lead EKG. My heart rate was 227. I tried to calm myself for about
10-minutes before I asked someone to bring me to the emergency room. When I got to the ER my heart rate was still 225. This had been going on for about
40+ minutes. By the time they got me on a bed and the leads put on me my heart started correcting itself.
My Troponin levels were elevated and it appeared I had some sort of cardiac event. Nothing else happened over the course of the next to days while I was in the hospital.
I had been under the care of a cardiologist but he assured me I was fine, I had lost about
100+ lbs over the previous 4-years, completed a Ironman 70.3, a marathon and numerous half marathons in fact 2 half marathons within the previous 90-days prior to this event.
The Cardiologist who visited me during my hospital stay was not from my present group. He interviewed me, I informed him of my initial Holter monitoring in 2011 when half my heartbeats were PVC's, my initial Stress EKG when I lasted 7 minutes. My weigh loss seemed to correct the PVC's when I wore the Holter monitor in 2014. However he believed my stress test in 2014 which I lasted 14 1/2 minutes I had VT's in recovery which the former cardiologist called NSVT's, suggesting I've been a walking deadman for a year.
The EP study showed one nerve in the left ventricle went to 240 when activated. A heart MRI the following day showed scaring so a ICD was recommended instead of ablation.
I was shocked once since the ICD was implanted but the cardiologist adjusted the upper limit to 273 from 250 to allow for ATP.
I would like to continue my swimming, running, biking and Ironman 140.6.
Of course I'm sure like many of you I trying to deal with the emotional side of this issue.
To go all big with this s I've been dealing with Thyroid Cancer for 9+ years, 2-operations this year alone since it invaded the lymph nodes. I've been on synthroid which, you guessed it can cause VT's.
Any help you can provide would be greatly appreciated, especially getting back to exercising.
Heart MRI 8/5/15
Bystolic 10 mg
Post Edited (Jon57) : 9/19/2015 6:49:45 PM (GMT-6)